We report a case of crizotinib-induced esophageal ulcers in a 45-year-old woman with metastatic anaplastic lymphoma kinase-positive non-small-cell lung cancer after 10 weeks of therapy. Endoscopic and pathologic findings were consistent with active inflammation with mid-esophageal ulceration and consistent with drug-induced esophagitis. Crizotinib was held and had a complete clinical and radiographic resolution of her symptoms. Patient was started on treatment with another anaplastic lymphoma kinase-targeted agent alectinib and has been tolerating it well without evidence of recurrence of esophagitis.
Crizotinib is an oral anaplastic lymphoma kinase (ALK)-tyrosine kinase inhibitor that is a US FDA approved first-line treatment for ALK-rearranged non-small-cell lung cancer (NSCLC) . Crizotinib is generally well tolerated with reported adverse events like nausea, vomiting, diarrhea, constipation, transaminitis, mild visual disturbances and peripheral edema . Crizotinib-induced esophagitis was not reported in clinical trials with crizotinib and there was only one previous case described in the literature . We report a case of crizotinib-induced esophagitis associated with ulceration which promptly resolved after switching treatment to alectinib.
A 45-year-old woman with metastatic ALK-positive NSCLC was started on treatment with crizotinib (one 250 mg capsule, twice daily). Two weeks after initiation of crizotinib, she started experiencing mild odynophagia and epigastric discomfort with oral intake.
Click here to read the full article in Lung Cancer Management.